+ Reply
Log in or Register to participate in these discussions
Side effect from chemo/radiations
SaG
4 Posts
Hello All,
i needed to know if anyone else is also suffering from hip, knee and leg pain. Something like sciatica, after the chemo and radiation treatments. If yes what needs to be done? My daughter moved houses and is currently on a look out fir a family doctor in the Brampton, mississauga area.
Thanks for any suggestions.
5 Replies
supersu
1108 Posts

@SaG

good morning. great question.

sciatica like symptoms can be so persistent and difficult to treat.
if you think it could be a result of radiation therapy, could you reach out to your team at the cancer centre? perhaps they could refer you to PT.

I have dealt with sciatica like symptoms off and on for years and way before cancer became part of my story.
it has become a very $$$ and frustrating condition. I have been told that: it is a result of ‘muscle imbalance’, ‘nerve damage’, ‘SI joint issues’, ‘spinal stenosis’, it's ‘not sciatica at all’, it is ‘classic sciatica’…..etc etc.

if it is just beginning for you, and you have just finished radiation to the pelvic area then I think it is completely reasonable to connect those dots. see what the pro's think.

let us know how things shake out. I am sure others will be interested also.

cheers
su

#postradiation #sciatica

@SaG

Sorry to hear about the ongoing struggles. Moving and changing doctors can be challenging. Did she check with her old doctor? Often they will be aware of a colleague that they might be willing to make a referral to, particularly when it is a patient with an ongoing illness.

Pain can be a symptom of many things and is not unusual post chemo or post radiation. While it can be challenging to address, it is worth making sure that it isn't a symptom of a deeper problem.

Angus

SaG
4 Posts

Thanks so much with your suggestions. It's a great help

SaG
4 Posts

I totally agree with what you said. Will reach out to the doc.

🙏

strike
11 Posts

Hello.

I had 6 weeks of radiation to my pelvis last September/ October. Subsequently I have felt that my pelvis musculature has seized up. I can't say that I have pain, but I cetainly don't have the range of motion I used to have (can't lift my leg as easily to get on my bike) and I have acheyness down my legs sometimes. I did a little research and believe it is called radiation fibrosis. I find stretching helps and massage. Wishing you the best.

Sarah

+ Reply